Jump to content
CrazyBoards.org
Sign in to follow this  
Wonderful.Cheese

Can you take Abilify with Vraylar?

Recommended Posts

I'm asking for a friend. ;)

No, seriously. I had requested to try this med and get off clozapine but my pdoc was out of the office all last week. I'm supposed to hear back from her nurse on monday. But I'm not holding my breath.

So, can you take abilify with vraylar? Or are they too similar?

Share this post


Link to post
Share on other sites
Posted (edited)
49 minutes ago, Wonderful.Cheese said:

So, can you take abilify with vraylar? Or are they too similar?

According to the drugs.com interaction checker, they have a "moderate" interaction level....More info at this link:

https://www.drugs.com/interactions-check.php?drug_list=3684-17541,233-109

Also says avoid grapefruit juice when taking Vraylar.

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites
Posted (edited)

You want to use caution if combining meds that both have anticholinergic properties:

 

Quote

MONITOR: Agents with anticholinergic properties (e.g., sedating antihistamines; antispasmodics; neuroleptics; phenothiazines; skeletal muscle relaxants; tricyclic antidepressants; disopyramide) may have additive effects when used in combination. Excessive parasympatholytic effects may result in paralytic ileus, hyperthermia, heat stroke, and the anticholinergic intoxication syndrome. Peripheral symptoms of intoxication commonly include mydriasis, blurred vision, flushed face, fever, dry skin and mucous membranes, tachycardia, urinary retention, and constipation. Central symptoms may include memory loss, disorientation, incoherence, hallucinations, psychosis, delirium, hyperactivity, twitching or jerking movements, stereotypy, and seizures. Central nervous system-depressant effects may also be additively or synergistically increased when these agents are combined, especially in elderly or debilitated patients. Use of neuroleptics in combination with other neuroleptics or anticholinergic agents may increase the risk of tardive dyskinesia. In addition, some neuroleptics and tricyclic antidepressants may cause prolongation of the QT interval and theoretically, concurrent use of two or more drugs that can cause QT interval prolongation may result in additive effects and increased risk of ventricular arrhythmias including torsade de pointes and sudden death. 

MANAGEMENT: Caution is advised when agents with anticholinergic properties are combined, particularly in the elderly and those with underlying organic brain disease, who tend to be more sensitive to the central anticholinergic effects of these drugs and in whom toxicity symptoms may be easily overlooked. Patients should be advised to notify their physician promptly if they experience potential symptoms of anticholinergic intoxication such as abdominal pain, fever, heat intolerance, blurred vision, confusion, and/or hallucinations. Ambulatory patients should be counseled to avoid activities requiring mental alertness until they know how these agents affect them. A reduction in anticholinergic dosages may be necessary if excessive adverse effects develop.

  

Edited by notloki
  • Like 1

Share this post


Link to post
Share on other sites

Well I would like to get off Abilify ideally. But I don’t know if my pdoc will make so many changes at once. I’d like to take the vraylar and have zyprexa zydis as a PRN only,  ideally. But I don’t know if my pdoc would be willing to do that. 

Share this post


Link to post
Share on other sites

this is actually one of the combinations that can be used when comes to partial agonist antipsychotics. I would still prefer to have one medication maximized and only add additional if symptoms persist.

 

 

*my advise does not substitute actual evaluation/treatment of psychiatrist. follow the recommendation of your physician.

Share this post


Link to post
Share on other sites
2 hours ago, protectork9 said:

this is actually one of the combinations that can be used when comes to partial agonist antipsychotics. I would still prefer to have one medication maximized and only add additional if symptoms persist.

I find that when people have rigid, unrealistic requirements of their meds they don't do as well. Maxing out a med is just going to bring on the possibility of more side effects. Often people cannot tolerate some meds at a high dose. Many say they are medication sensitive, you would not give that patient a med at max dose.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...